Alert archive / Mississippi / Tornado Warnings in 2004
Tornado Warning 106, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 7, 2004, 5:07 AM CST for Lamar County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2004, 5:07 AM CST (11:07 UTC)
- Expired
- Dec 7, 2004, 6:00 AM CST
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KJAN 071107 TORJAN MSC073-071200- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSON MS 506 AM CST TUE DEC 7 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * TORNADO WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 600 AM CST * AT 506 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 22 MILES WEST OF PURVIS...OR ABOUT 17 MILES SOUTH OF COLUMBIA...MOVING EAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... PURVIS BY 535 AM CST IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS TO 60 MPH. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3117 8965 3103 8963 3105 8936 3129 8936 $$ CME
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 7, 4:05 AM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Dec 7, 4:05 AM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 405 AM CST TUE DEC 7 2004 .SHORT TERM... FOR TODAY THROUGH THURSDAY NIGHT... BEEN A BUSY NIGHT. CURRENT WATER VAPOR IMAGERY SHOWS A POTENT NEGATIVE TILTED SHORT WAVE LIFTING OUT OF THE SOUTHERN PLAINS TRIGGERING THE STRONG CONVECTION ACROSS THE LOWER MISSISSIPPI VALLEY. THE DISTURBANCE IS ACTUALLY A LITTLE STRONGER THAN EARLIER MODELS HAD PREDICTED AT THIS POINT. EXPECT THE SURFACE REFLECTION (SURFACE LOW) TO MOVE RAPIDLY NORTHEAST THROUGH THE GREAT LAKES REGION AS THE LAST OF THE STRONG CONVECTION EXITS THE REGION BY MID MORNING. THE RAIN WILL EXIT THE EAST AND SOUTH BY MIDDAY. PARTLY CLOUDY SKIES AND CONTINUED WARM CONDITIONS WILL BE BUILDING BACK IN. HOWEVER...IT NOW LOOKS LIKE THE PLEASANT WEATHER WILL NOT LAST TOO LONG AS ANOTHER DISTURBANCE WILL TAKE SHAPE AND APPROACH WEDNESDAY. THIS FEATURE WILL BEGIN TO RETURN THE FRONTAL BOUNDARY NORTH WITH ISENTROPICLY LIFTED MOISTURE PROMPTING INCREASING CLOUDS...AND EVENTUALLY PRECIP...BY WEDNESDAY NIGHT GOING INTO THURSDAY. LOOKS LIKE SOME DECENT RAINFALL AMOUNTS WITH THIS SYSTEM WITH A THATAE RIDGE OF ABOUT 330...PCP WATER AROUND 1.8 INCHES...WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES ALONG WITH SOME UPPER DIVERGENCE OF A 115 KNOT JET. THE SYSTEM WILL MOVE OUT ON THURSDAY EVENING. SO WITH THIS IN MIND MADE SLIGHT ADJUSTMENTS TO TEMPS AND POPS. && .LONG TERM... FOR FRIDAY THROUGH MONDAY... THE GFS/ETA EXTENDED/UKMET ON FRIDAY A LARGE UPPER TROUGH WITH A 530 CLOSED LOW WILL BE OVER THE EASTERN HALF OF THE NATION. THE TROUGH WILL LIFT TO THE EAST ON SATURDAY AS A FLAT UPPER RIDGE DEVELOPS THROUGH THE WEEKEND. THE EUROPEAN MODEL WAS A LITTLE DEEPER WITH THE DEPARTING TROUGH FOR THE WEEKEND. ON MONDAY ANOTHER SHORT WAVE RESHAPES THE UPPER TROUGH OVER THE EASTERN HALF OF THE NATION. THIS WILL KEEP THE REGION UNDER DRY NORTHWEST FLOW. SO WILL KEEP DRY WEATHER FOR THE LONG TERM AND MAKE MINOR CHANGES TO TEMPS. && PRELIMINARY TEMP/POPS JACKSON 71 46 71 56 / 20 10 10 50 MERIDIAN 73 46 72 56 / 60 10 10 50 && .JAN WATCHES/WARNINGS/ADVISORIES... .MS...NONE .LA...NONE. .AR...NONE. && 17
Hazardous weather outlook, Dec 6, 11:48 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1148 PM CST MON DEC 06 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072248- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 1148 PM CST MON DEC 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... SEVERE THUNDERSTORMS REMAIN LIKELY OVERNIGHT...WITH THE GREATEST RISK ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. DAMAGING WINDS TO 80 MPH...TORNADOES...AND HAIL TO THE SIZE OF QUARTERS ARE THE MAIN THREAT WITH THESE STORMS. A BAND OF THUNDERSTORMS WAS MOVING INTO THE ARKLAMISS REGION FROM THE WEST LATE THIS EVENING. ADDITIONALLY...SCATTERED THUNDERSTORMS WERE DEVELOPING ACROSS WESTERN MISSISSIPPI AHEAD OF THE LINE. A FAIRLY UNSTABLE AIRMASS COMBINED WITH INTENSE WIND SHEAR AND STRONG UPPER LEVEL SUPPORT WILL YIELD SEVERE THUNDERSTORMS ACROSS THE REGION OVERNIGHT. THE GREATEST RISK SHOULD BE ALONG AND WEST OF THE NATCHEZ TRACE WHERE THE GREATEST INSTABILITY AND DYNAMICS WILL EXIST...BUT AT LEAST ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE OVER THE ENTIRE AREA INTO THE EARLY MORNING HOURS. ...FLOODING... VERY HEAVY RAIN CAUSING FLASH FLOODING WILL BE POSSIBLE TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF THE NATCHEZ TRACE. SHOWERS AND THUNDERSTORMS WILL REDEVELOP ACROSS THIS AREA LATER TONIGHT AND CONTINUE EARLY TUESDAY. AS RAIN FALLS ON SATURATED GROUND...PONDING OF WATER WILL BE POSSIBLE. EXPECT 1 TO 2 INCHES OF RAIN TO FALL THROUGH EARLY TUESDAY...WITH LOCALIZED AREAS POSSIBLY SEEING 3 INCHES. HEAVY RAIN LEADING TO THE PONDING OF WATER ON ROADS IS EXPECTED AFTER MIDNIGHT SOUTHEAST OF THE NATCHEZ TRACE. ...NON PRECIPITATION... SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS TO 30 MPH ARE EXPECTED TO DEVELOP OVER THE ARK-LA-MISS TONIGHT AS THE DEVELOPING LOW PRESSURE SYSTEM APPROACHES. THIS WILL CREATE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES AND LOCALLY ROUGH CONDITIONS ON AREA LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS REQUESTED TONIGHT...ESPECIALLY ALONG AND NORTH OF THE NATCHEZ TRACE. OTHERWISE... ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 7, 3:56 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
356 AM CST TUE DEC 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
12/07/2004 LINCOLN MS EMERGENCY MNGR
TREES DOWN. TREES FELL ON HOMES. ONE WOODEN BUILDING
DETROYED.
&&
WILSONSpecial weather statement, Dec 7, 4:00 AM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0400 AM CST TUE DEC 07 2004 MSZ030-033-038-044-045-050-055-063-071100- CLAY MS-LAWRENCE MS-LEAKE MS-NESHOBA MS-OKTIBBEHA MS-SCOTT MS- SIMPSON MS-WINSTON MS- TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... CLAY... LAWRENCE... LEAKE... NESHOBA... OKTIBBEHA... SCOTT... SIMPSON... WINSTON... MSZ031-039-071100- LOWNDES MS-NOXUBEE MS- TORNADO WATCH NUMBER 914 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... LOWNDES... NOXUBEE... CRAVEN
Special weather statement, Dec 7, 4:40 AM CST, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0440 AM CST TUE DEC 07 2004 MSZ031-039-071140- LOWNDES MS-NOXUBEE MS- TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... LOWNDES... NOXUBEE... CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0442 AM CST TUE DEC 07 2004 MSZ051-071142- NEWTON MS- TORNADO WATCH NUMBER 914 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... NEWTON... MSZ046-052-071142- KEMPER MS-LAUDERDALE MS- TORNADO WATCH NUMBER 914 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... KEMPER... LAUDERDALE... CRAVEN
Special weather statement, Dec 7, 4:42 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED WATCH NUMBER... NATIONAL WEATHER SERVICE JACKSON MS 0442 AM CST TUE DEC 07 2004 MSZ051-071142- NEWTON MS- TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... NEWTON... MSZ046-052-071142- KEMPER MS-LAUDERDALE MS- TORNADO WATCH NUMBER 915 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... KEMPER... LAUDERDALE... CRAVEN
Special weather statement, Dec 7, 4:59 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 0459 AM CST TUE DEC 07 2004 MSZ046-071159- KEMPER MS- TORNADO WATCH NUMBER 915 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... KEMPER... MSZ052-071159- LAUDERDALE MS- TORNADO WATCH NUMBER 915 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN MISSISSIPPI... LAUDERDALE... CRAVEN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:33 PM CST | Severe Thunderstorm Warning | JAN | Yazoo | 27 min |
| Dec 6, 11:44 PM CST | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 46 min |
| Dec 7, 12:05 AM CST | Tornado Warning | JAN | Leflore, Sunflower | 40 min |
| Dec 7, 12:19 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 56 min |
| Dec 7, 12:34 AM CST | Tornado Warning | JAN | Carroll, Grenada, Leflore | 41 min |
| Dec 7, 12:44 AM CST | Tornado Warning | JAN | Holmes, Humphreys, Sharkey | 46 min |
| Dec 7, 12:47 AM CST | Severe Thunderstorm Warning | JAN | Warren | 43 min |
| Dec 7, 12:52 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 12:57 AM CST | Severe Thunderstorm Warning | JAN | Claiborne | 63 min |
| Dec 7, 1:12 AM CST | Tornado Warning | JAN | Grenada | 33 min |
| Dec 7, 1:22 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 38 min |
| Dec 7, 1:26 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 64 min |
| Dec 7, 1:31 AM CST | Tornado Warning | JAN | Holmes | 29 min |
| Dec 7, 1:36 AM CST | Tornado Warning | JAN | Hinds | 54 min |
| Dec 7, 1:37 AM CST | Flash Flood Warning | JAN | Carroll, Grenada, Montgomery | 53 min |
| Dec 7, 1:39 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 51 min |
| Dec 7, 1:44 AM CST | Tornado Warning | JAN | Carroll, Montgomery, Webster | 31 min |
| Dec 7, 1:50 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 25 min |
| Dec 7, 1:57 AM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw | 33 min |
| Dec 7, 1:58 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 62 min |
| Dec 7, 2:07 AM CST | Severe Thunderstorm Warning | JAN | Rankin | 53 min |
| Dec 7, 2:14 AM CST | Severe Thunderstorm Warning | JAN | Leake, Madison | 46 min |
| Dec 7, 2:23 AM CST | Tornado Warning | JAN | Attala, Choctaw, Winston | 37 min |
| Dec 7, 2:28 AM CST | Tornado Warning | JAN | Rankin | 47 min |
| Dec 7, 2:31 AM CST | Tornado Warning | JAN | Rankin | 44 min |
| Dec 7, 2:32 AM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 43 min |
| Dec 7, 2:48 AM CST | Severe Thunderstorm Warning | JAN | Scott | 57 min |
| Dec 7, 2:54 AM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 36 min |
| Dec 7, 2:55 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 65 min |
| Dec 7, 2:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 63 min |
| Dec 7, 2:59 AM CST | Tornado Warning | JAN | Noxubee, Winston | 46 min |
| Dec 7, 3:14 AM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 31 min |
| Dec 7, 3:15 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 7, 3:19 AM CST | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Dec 7, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Neshoba | 32 min |
| Dec 7, 3:37 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 38 min |
| Dec 7, 3:41 AM CST | Tornado Warning | JAN | Lowndes | 34 min |
| Dec 7, 3:42 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 63 min |
| Dec 7, 3:47 AM CST | Severe Thunderstorm Warning | JAN | Covington | 58 min |
| Dec 7, 3:49 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 56 min |
| Dec 7, 4:03 AM CST | Tornado Warning | JAN | Kemper | 42 min |
| Dec 7, 4:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 50 min |
| Dec 7, 4:34 AM CST | Severe Thunderstorm Warning | JAN | Jones | 56 min |
| Dec 7, 4:43 AM CST | Tornado Warning | JAN | Marion | 62 min |
| Dec 7, 4:44 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 31 min |
| Dec 7, 4:56 AM CST | Severe Thunderstorm Warning | JAN | Lamar | 64 min |
| Dec 7, 5:00 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 60 min |
| Dec 7, 5:14 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| Dec 7, 6:01 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 44 min |
Nearby
Tornado Warnings in Mississippi, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.